MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION; WOUND DRAIN

C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION; WOUND DRAIN
Catalog Number 0043610
Medical Device Problem Codes Collapse (1099); Decrease in Suction (1146)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a closed spine surgery, the team had to go through three different drains for one patient because the drains were not functioning properly.Each wound drain kept closing or collapsing.When a drain was not working as intended, blood and fluid can build up instead of been removed.That can lead to a hematoma, which increases the risk of infection, especially in a surgical setting.Per additional information received an email on 27jan2026 stated that phone call from the neuro/spine coordinator at adventhealth tampa, who shared further details about the issue and explained that the problem they experienced with item #0043610 ¿ evac 400cc-3 spring 1/8 was that the three-spring evacuator was not functioning properly.The evacuator would not stay compressed, which prevented the drain from working as intended.It would not maintain a proper seal and that's why they tried using 3 different drains.And also mentioned that they were able to locate the drains in the bin afterward; however, because the original wrapper was not saved, they cannot confirm with certainty which unit was used or the associated lot number.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
Upon further review, bd has determined that this mdr was reported in error as it was found to be a cascading failure of an event previously reported.An investigation was not completed because the event has been determined to be cascading.Corrections: f, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a closed spine surgery, the team had to go through three different drains for one patient because the drains were not functioning properly.Each wound drain kept closing or collapsing.When a drain was not working as intended, blood and fluid can build up instead of been removed.That can lead to a hematoma, which increases the risk of infection, especially in a surgical setting.Per additional information received an email on 27jan2026 stated that phone call from the neuro spine coordinator at adventhealth tampa, who shared further details about the issue and explained that the problem they experienced with item 0043610 evac 400cc 3 spring 1/8 was that the three spring evacuator was not functioning properly.The evacuator would not stay compressed, which prevented the drain from working as intended.It would not maintain a proper seal and that's why they tried using 3 different drains.And also mentioned that they were able to locate the drains in the bin afterward; however, because the original wrapper was not saved, they cannot confirm with certainty which unit was used or the associated lot number.

Brand Name
CLOSED WOUND SUCTION
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24223859
Report Number1018233-2026-00483
Device Sequence Number9366953
Product Code GCY
UDI-Device Identifier00801741049354
UDI-Public(01)00801741049354
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0043610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown